Alert archive / Arkansas / Tornado Warnings in 1993

Tornado Warning 9, NWS Tulsa, OK

April 24, 1993Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 24, 1993, 9:14 PM CDT for Benton County, Washington County, Arkansas. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Apr 24, 1993, 9:14 PM CDT (02:14 UTC)
Expired
Apr 24, 1993, 10:00 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Benton County, AR, Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 2.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 250215
TORFSM
ARC007-143-250300-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
914 PM CDT SAT APR 24 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...SOUTHERN BENTON COUNTY...NORTHERN WASHINGTON COUNTY
 
...ARKANSAS STATE POLICE REPORTED A POSSIBLE TORNADO TOUCH-DOWN
6 MILES SOUTH OF SILOAM SPRINGS AROUND 905 PM CDT...
 
NUMEROUS REPORTS OGF LARGE HAIL HAVE BEEN RECEIVED IN THE SILOAM
SPRINGS AREA THE PAST 30 MINUTES.
 
WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS WITH POSSIBLE
TORNADIC ACTIVITY FROM JUST WEST OF SPRINGDALE ARKANSAS TO JUST
SOUTH OF SILOAM SPRINGS.
 
MOVEMENT WAS EAST AT 30 MPH.
 
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:09 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 24, 9:09 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT APR 24 1993

CDFNT FRM JLN TO JUST EAST OF TUL AT 02Z.  BAND OF STG/SVR TSTMS
MOVG ACRS E-CNTL AREAS ATTM.  WL ADJST POPS ACCORDINGLY...BUT WL
LEAVE AT LEAST A MENTION OF PRECIP ACRS ALL OF FA FOR TNGT.  WL
ALSO MAKE A FEW MINOR TEMP AND WND CHGS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Apr 24, 5:20 PM CDT, 3 hours 54 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 3 hours 53 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 3 hours 50 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVIbCE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:33 PM CDTTornado WarningTSABenton42 min
Apr 24, 9:19 PM CDTSevere Thunderstorm WarningTSAMadison41 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSACrawford62 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSAMadison, Washington62 min
Apr 24, 10:49 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian41 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningTSAFranklin, Logan, Sebastian66 min
Apr 25, 12:29 AM CDTSevere Thunderstorm WarningTSAFranklin, Johnson, Logan, Sebastian61 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSAScott59 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSALogan59 min
Apr 25, 2:44 AM CDTSevere Thunderstorm WarningTSAPolk61 min

Nearby

Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.